MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® ADULT MID-RANGE AIRE-CUF® TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX® BIVONA® ADULT MID-RANGE AIRE-CUF® TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 755180
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received indicating that a smiths medical portex® bivona® adult mid-range aire-cuf® tracheostomy tube leaked after two to three weeks of use.It was also reported that the patient has been connected to a ventilator for the past several months.A 10cc syringe was used to fill the cuff.However, a trach change was required and the patient was reported to have experienced "more discomfort." there were no further reported adverse effects.
 
Additional Manufacturer Narrative
One bivona® adult mid-range aire-cuf® tracheostomy tube was returned for analysis.The samples was inflated per leak test with no issues.Based on the evidence there is no fault found as the complaint was not confirmed.

Brand Name
PORTEX® BIVONA® ADULT MID-RANGE AIRE-CUF® TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key8001085
Report Number3012307300-2018-01475
Device Sequence Number1488110
Product Code JOH
UDI-Device Identifier15021312006483
UDI-Public15021312006483
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date09/21/2022
Device Catalogue Number755180
Device Lot Number3499829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2018
Supplement Date Received by Manufacturer12/18/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date01/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;